Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 218, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 26, 2001, 7:18 PM MDT for Dundy County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 2001, 7:18 PM MDT (01:18 UTC)
- Expired
- Jul 26, 2001, 8:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Dundy County, NE
The radar
The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:32 PM MDT | Hail 0.75 | Benkelman, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 3:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2110 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 270118 SVRGLD NEC057-270200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 718 PM MDT THU JUL 26 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA * UNTIL 800 PM MDT * AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF PARKS...OR ABOUT 11 MILES NORTHWEST OF BENKELMAN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BENKELMAN AT 730 PM MDT MAX AT 750 PM MDT HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS OF 60 MPH OR MORE...HAIL THE SIZE OF DIMES OR LARGER...AND VERY HEAVY RAIN. SEEK INDOOR SHELTER IN A STRONG BUILDING AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. $$ LAT...LON 4028 10186 4003 10178 4001 10132 4034 10133 BULLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:14 PM MDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 26, 2:14 PM MDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED HIGHLIGHT LINE
NATIONAL WEATHER SERVICE GOODLAND KS
214 PM MDT THU JUL 26 2001
NCEP MODELS CONTINUE TO HAVE A POOR HANDLE ON MCC/MCS DEVELOPMENT
OVER THE HIGH PLAINS DURING THE LAST SEVERAL RUNS OF THE LAST 3
NIGHTS. MUCH DRIER AIR AT MID LEVELS HAS ADVECTED INTO SOUTHERN
NEBRASKA THE LAST 24 HOURS WITH THE 700 MB DEW POINT AT KLBF AT -14C
THIS MORNING. WEAK SURFACE LOW AT 19Z WAS OVER SOUTHEAST COLORADO
NORTHEAST OF KTAD. ANTICIPATE MCS DEVELOPMENT OVER THE SOUTHEAST
COLORADO PLAINS BY THIS EVENING AS MSAS LIFTED INDICES AROUND -8
NEAR LAMAR AT 18Z. CLUSTER OF STORMS FIRING NEAR KLHX AT 1930Z.
EMBEDDED VORT MAX APPARENT ON VAPOR IMAGERY MOVING NORTH OVER THE
OKLAHOMA PANHANDLE AT 19Z SHOULD ENHANCE CONVECTION ACROSS NORTHWEST
KANSAS. EXPECT STORM COMPLEX TO MOVE NORTHEAST ACROSS FAR EASTERN
COLORADO THEN TURN MORE EAST AS THE STORMS PROPAGATE INTO INTO THE
MOISTURE RICH AIRMASS OVER KANSAS...ROUGHLY IN THE VICINITY OF
INTERSTATE 70. WILL CONTINUE FLASH FLOOD WATCH TONIGHT FOR FIVE
COUNTIES OF NORTHWEST KANSAS FROM RUSSELL SPRINGS TO NORTON AS 3
HOUR FLASH FLOOD GUIDANCE FOR THE COUNTIES IN THIS AREA BETWEEN 0.7
TO 1.1 INCH.
LOW TEMPERATURES THE NEXT TWO NIGHTS SHOULD REMAIN ABOVE NORMAL AS
LOW LEVEL MOISTURE AND CLOUDS KEEP TEMPERATURES UP. THE ETA HAS DONE
THE BEST OF THE NCEP MODELS WITH THE LOW LEVEL THERMAL FIELDS AND
APPEARS ON TRACK...SO WILL FOLLOW.
FOR THE EXTENDED...AVN/MRF CONSISTENT WITH GENERAL UPPER LEVEL
PATTERN FOR THE NEXT SEVERAL DAY...BUILDING AN UPPER LEVEL RIDGE BACK
INTO THE CENTRAL HIGH PLAINS BY SUNDAY. FMR MOS APPEARS ON TRACK WITH
DRY CONDITIONS AND TEMPERATURES IN THE 90S SUNDAY THROUGH TUESDAY.
PREFER THE MEX POPS AROUND 40 PERCENT FOR WEDNESDAY AND THURSDAY AS
DAY 7 VERIFICATION OF THE LAST FEW MONTHS YIELDS THE MEX SUPERIOR
TO THE MRF. EXPECT SLIGHTLY COOLER TEMPERATURES DURING THE MIDDLE OF
NEXT WEEK AS THE UPPER LEVEL RIDGE IS DISPLACED SOUTHEAST AND
ENERGY FROM THE WEST COAST TROF MOVES EAST TO LEAD TO CHANCE FOR
STORMS ACROSS THE CENTRAL HIGH PLAINS.
.GLD...FLASH FLOOD WATCH TONIGHT FOR NORTON...GRAHAM...SHERIDAN...
LOGAN APND GOVE COUNTIES.
SKIPPERIn the hours before
Special weather statement, Jul 26, 3:44 PM MDT, 3 hours 34 minutes before
COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-270300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 344 PM MDT THU JUL 26 2001 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EXTREME EAST CENTRAL COLORADO...PORTIONS OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA UNTIL 9 PM MDT (10 PM CDT)... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR EXTREME EAST CENTRAL COLORADO...AND PORTIONS OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA. THIS WATCH IS IN EFFECT UNTIL 9 PM MDT (10 PM CDT) FOR CHEYENNE...KIT CARSON...AND YUMA COUNTIES OF COLORADO...AND DUNDY AND HITCHCOCK COUNTIES OF EXTREME SOUTHWEST NEBRASKA. IN NORTHWEST KANSAS...THE FOLLOWING COUNTIES ARE INCLUDED...CHEYENNE...RAWLINS...SHERMAN...THOMAS...WALLACE...LOGAN... GREELEY...AND WICHITA. HAIL UP TO TWO INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND FREQUENT LIGHTNING ARE POSSIBLE IN THESE AREAS. THUNDERSTORMS HAVE DEVELOPED OVER EASTERN COLORADO...AND WILL MOVE ACROSS THE WATCH AREA THROUGH MID EVENING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. BULLER
Local storm report, Jul 26, 5:20 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MDT THU JUL 26 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM CLARKVILLE CO 60 MPH TSTM GUST
07/26/01 YUMA REPORTED BY STORM
SPOTTER.Local storm report, Jul 26, 6:26 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM MDT THU JUL 26 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM 2 S ABARR CO .75 INCH HAIL
07/26/01 YUMA REPORTED BY PUBLIC.The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:09 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.